MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC410051730
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The device was returned for analysis; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, a presidio 10 coil (b)(4) stretched when filling during the procedure.Used another one to complete the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, a presidio 10 coil (pc410051730/c40176) stretched when filling during the procedure.Used another one to complete the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis.Multiple attempts to obtain additional information were unsuccessful.The device was returned with its inner pouch.The labeling on the inner pouch matches the device documented in the complaint.The embolic coil is stretched and tangled around the dpu and introducer.The resheathing tool has been advanced to the middle of the green introducer.The end of the embolic coil is located in the green introducer, distal to the resheathing tool.There is a kink in the green introducer approximately 1 cm from its proximal end.The embolic coil protrudes from the translucent introducer sheath approximately 1.5 cm from the junction with the green introducer.There is a severe bend in the dpu core wire just proximal to where it meets the tip coil, and another bend approximately 11 cm from the first.The embolic coil could not be disentangled from the dpu.The ball tip is intact.There is blood in the green introducer.The embolic coil is stretched and kinked.The articulating joint is damaged.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil was stretched was confirmed.The coil was stretched, kinked, tangled, and protruding from the introducer.In addition, the articulating joint was damaged.The location of the resheathing tool in the middle of the green introducer indicates that the user unsheathed the device too far.According to the instructions for use (ifu), the user should leave approximately 1 inch of the translucent introducer sheath still visible distal to the resheathing tool.If the proximal end of the embolic coil passes through the resheathing tool, then there is a risk that the coil will emerge from the skive of the translucent introducer sheath, as has happened in this instance.Damage to the coil, articulating joint, green introducer, and dpu core wire also suggests that excessive force was applied to the device.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
PRESIDIO 10 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6819861
Report Number2954740-2017-00237
Device Sequence Number1600486
Product Code HCG
UDI-Device Identifier00878528003014
UDI-Public(01)00878528003014(17)201231(10)C40176
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue NumberPC410051730
Device Lot NumberC40176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2017
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer10/18/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date10/18/2017
Patient Sequence Number1